MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN

INTUITIVE SURGICAL, INC ENDOWRIST; STAPLER 30 RELOAD GREEN
Model Number 48630G-04
Medical Device Problem Code Firing Problem (4011)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/22/2023
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that during a da vinci-assisted pulmonary lobectomy procedure, the curved-tip stapler 30 had a partial fire, and the blade went only halfway.A backup instrument was used; however, the same issue was encountered.The issue occurred on the same arm and there were no draping issues.The staples were retrieved on the same procedure; however, it was unknown if all loose staples or fragments were retrieved due to bleeding.There was procedure delay of at least 30 minutes.Intuitive surgical, inc.(isi) followed up with the surgeon and obtained the following additional information: the instruments were inspected prior to use and no issues were observed.A sureform 45 was used to complete the case robotically.The surgical site being stapled together was bronchus and there was no bleeding.There were no post-operative complications due to the event.The patient was reported to be in stable condition.
 
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) failure analysis investigations was completed and reported the following information: the reload was found to have the knife exposed within the knife track.The reload was found to have a firing failure.Log review showed that this reload was fired partially on system (b)(4) on (b)(6) 2023.Common causes of the failure mode exposed component reloads are typically attributed to the user.Example: firing across a staple line or other obstructions.Additional observation not reported was body cartridge damage appeared under microscopic inspection.Skive and abrasive marks were found on the reload.No material appeared to be missing.Root cause is attributed to the user.Additional observation not reported was the knife of the reload was found with an indentation to the blade edge.Root cause is attributed the user.An advanced system log review was conducted by an isi failure analysis engineer (fae) and reported the following information: logs show pn 470530-08, ln t10220214-0012 was installed on the system universal surgical manipulator (usm 3) 1x and fired 1 green reload.On the only install of this instrument there was 1 competed clamp, followed by a firing failure, which stopped at ~40% completion.Error code 22030 is present in the master supervisory control (msc) logs, with parameters indicating the firing torque was too high.There were no incomplete clamp attempts, or unclamp failures for this instrument, and no other errors in the msc logs pertaining to this instrument.Next, logs show pn 470530-08, ln t11221209-0027 was installed on the system usm 3 1x and fired 1 green reload.On the only install of this instrument there was 1 competed clamp, followed by a firing failure, which stopped at ~21% completion.Again, error code 22030 is present in the msc logs, with parameters indicating the firing torque was too high.There were no incomplete clamp attempts, or unclamp failures for this instrument, and no other errors in the msc logs pertaining to this instrument.A review of the instrument log for the instrument t11221209 associated with this event was performed.Per logs, the instrument was last used on (b)(6) 2023 on system (b)(4).The instrument had 49 uses remaining after last use.Image(s) and/or video clip(s) associated with this reported event were not submitted for review.This event is being reported due to the following conclusion: it was reported that during a davinci-assisted pulmonary lobectomy procedure, the curved-tip stapler 30 had a partial fire, and the blade went only halfway.The staples were retrieved on the same procedure; however, it was unknown if all loose staples or fragments were retrieved.
 
Additional Manufacturer Narrative
Note: refer to medwatch mfr report number 2955842-2023-11470 for the submission of the second stapler reload.
 
Event or Problem Description
Refer to h10/h11 for follow-up information.

Brand Name
ENDOWRIST
Common Device Name
STAPLER 30 RELOAD GREEN
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer (Section G)
INTUITIVE SURGICAL, INC
3410 central expressway
santa clara CA
Manufacturer Contact
izabel nielson
3410 central expressway
santa clara, CA 
4085232100
MDR Report Key16597040
Report Number2955842-2023-11488
Device Sequence Number5334429
Product Code GDW
UDI-Device Identifier10886874112844
UDI-Public(01)10886874112844(10)M11221004
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
PMA/510(K) Number
K152421
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 02/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number48630G-04
Device Catalogue Number48630G
Device Lot NumberM11221004 0528
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/22/2023
Supplement Date Received by Manufacturer03/23/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date04/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/04/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
ISIFA2022-02-C
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES.
Patient Age70 YR
Patient SexFemale
Patient Weight58 KG